My first thought would be to wonder if you are getting persistent rebound headaches.How much of the Excedrine Migraine are you taking, and how often? How long have you been on the Depakote? You want to give any drug a fair trial, but if it's not working after a few months, it's time to move on and try/retry something else. Have any drugs worked in the past for your migraines? Sometimes it pays to re-visit a drug that has worked before, but might have stopped working at some point because a retrial can result in renewed effectiveness. If your menstrual cycle is a factor (as it is for many, but not all, women) you could try talking to your obgyn to see if a trial of OC's might help. If you haven't ruled out sinus infections (given the site of your pain,) that might also help; sometimes ongoing sinus congestion can aggravate migraine heaches. Good luck, and let us know how things are going. .View Thread
Your symptoms do sound a lot like migraine aura, especially since you also started having the headaches as well. I have had some of the same kinds of symptoms, particularly the temporary confusion, associated with my migraines. It will be interesting to see what kind of responses you get to your question. I am wondering, however, if there might not be some other correlation at work here, given that both migraines and the need for the ablation procedure itself are related to perimenopausal symptoms.View Thread
Altitude is definitely a trigger for a lot of people, myself included. Just give yourself a few days to recover, and you should be back to baseline. Air travel can cause problems for the same reason. I always bring along more migraine abortives whenever I fly or travel over the Rockies.View Thread
I have weather-related migraines, too. I'm sure it's related to barometric pressure changes since I also have migraines associated with altitude which are horrendous if I'm on a plane where there are pressurization problems. I haven't found any way to avoid these other than to make sure that I have my Imitrex with me 24/7 when it looks like it will storm, and take my first dose as soon as possible. Like you, I have one drug that works reliably, but it's Imitrex (Maxalt works a bit, and Relpax does absolutely nothing.)View Thread
It's usually a good idea to check out a headache that significantly varies from your usual pattern checked out. Since this headache was much worse in intensity, and was accompanied by symptoms that are not usual for you, you probably should have been in urgent care. Just something to remember for the future, glad to hear that you're feeling better now.View Thread
As you know, long term daily, or near daily, use of acetaminophen is problematic. NSAIDs can also cause problems, not only erosion, but also liver damage. What preventative drugs have you used? Keep in mind that (like NSAIDS) the preventatives sometimes need to be rotated: i.e. if a drug stops working, change to another, and come back to it later. Sometimes people get discouraged if they have gone through multiple preventatives (i.e. beta blockers, calcium channel blockers, etc.) and they've all stopped working, and they don't realize that they can come back and circle through that drug list again with good results. Talk with your neurologist about CAM or herbal supplements that you can take, since some of those are helpful, but your health history may preclude some of them, too.
Do you have any ideas why your migraines have worsened recently? There's always some reason, it just takes time to find it sometimes (e.g. dietary or exercise changes, stresses at home or work, hormonal changes associated with pregnancy or perimenopause, etc.) You will need to continue addressing the depression, as well. Being discouraged about migraine pain is one thing, frank depression is another, and that depression can only make the misery associated with migraine pain worse.View Thread
Actually, Tramadol is a narcotic.Toradol, on the other hand, is not, and is a good choice for many migraineurs, but it carries the same risks of stomach ulcers and upset as Motrin, aspirin, Naprosyn and other nonsteroidal anti-inflammatory drugs.
Making full use of the doctor's office, and as little use of the ER as possible is the best way to avoid the label of "drug seeker." While the label may not be correct, it's a good sign that you're showing up in the ER way too often, and that there is a problem with how you are managing your migraines. Talk to your doctor about preventative therapy; some doctors won't start preventative drugs unless you are having multiple migraines per month, but some will be amenable to a trial if you are really having difficulty with pain control. Showing that you are open to considering a range of different treatments (i.e. not just narcotics) will go a long way towards building trust with your doctor(s) for those times when other drugs have failed, and you really do need the pain medicine. Once you have built that trust back up with your famly doctor and your neurologist, then they will be able to "go to bat" for you if the ER doctor questions your history.View Thread
Fioricet, like many pain relievers, can cause a rebound headache effect. Taking more of the medication will not only not help, it will make your headaches come back over and over again. If it's going to be a short time before your specialist's visit, focus on spacing out your doses of Fioricet, and don't take them ahead of schedule since that's only making matters worse. If it's going to be awhile before you can get in to see the specialist, let your primary MD know that you need some interim relief. If he/she has not addressed the issue of preventative medications and/or migraine-specific rescue medications (e.g. the triptan class, including Imitrex, etc.,) you may want to ask if a trial prescription might be considered .
Did you have the headaches prior to the accident? If not, especially you were not at fault in the accident, you may be able to have the auto liability coverage (yours or the other driver's) cover any specialist's bills, outpatient tests, and prescriptions.View Thread
What migraineur doesn't have to stay away from his/her triggers? Not too helpful, was that? Aside from making sure that you stay well-hydrated in hot weather, I'd say try magnesium supplements (if you haven't already.) I've found that they work well, and they seem to be especially helpful for my friends with heat-sensitive headaches.View Thread
No, I don't think that your headaches are migraines, but that's not to say that they aren't severe, or don't deserve followup treatment so that you feel better. Regardless of the severity, migraines typically involve light/sound sensitivity, and are "throbbing" in nature, neither of which are focal points in your description of your headaches. You also either don't list or specifically refute common problems associated with brain tumor headaches (e.g. vomiting, balance problems, etc.)
In fact, it sems that you have already identified the neck tension (and probably muscle spasms) that are triggering your headaches. Have you seen either a physical therapist or a chiropracter? Either one could help with exercises, ultrasound therapy, and use of heat/cold to relieve some of your neck pain. If you are spending long hours at a computer, or in another fairly static position, (especially at work where you are probably already feeling stressed) it may be worth checking out whether there is an ergonomic issue involved. Do talk to your doctor as well since you may benefit from muscle relaxants, and you may need referrals to the other providers, and possibly a MRI of your neck if the conservative measures don't work after a few weeks.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.